16 9

Bilateral acute myopia and angle closure glaucoma induced by Ma-huang (Ephedra) A case report

Title
Bilateral acute myopia and angle closure glaucoma induced by Ma-huang (Ephedra) A case report
Author
성민철
Keywords
bilateral acute angle closure glaucoma; bilateral acute myopia; drug-induced angle closure glaucoma; Ma-huang
Issue Date
2017-12
Publisher
LIPPINCOTT WILLIAMS & WILKINS
Citation
MEDICINE, v. 96, no. 50, Article no. e9257
Abstract
Rationale: Cases of bilateral acute angle closure have been reported after use of various drugs.Patient concerns: A 52-year-old woman visited the emergency room and complained of acute bilateral ocular pain and decreased vision accompanied by headache, nausea, and vomiting. One day before, she had started a herbal medicine containing Ma-huang for weight loss. On examinations, myopic shift, edematous cornea, increased intraocular pressure, shallow anterior chamber, and thickened choroid on both eyes were observed.Diagnoses: Angle closure glaucoma induced by drug (Ma-huang).Interventions: To promptly quit the offending drug and apply ocular hypotensives and cycloplegics.Outcomes: Her symptoms and signs were relieved after antiglaucoma medications and no significant recurrence has been occurred.Lessons: Physicians prescribing weight loss medications containing Ma-huang must be aware of the potentially sight-threatening adverse effect of bilateral acute angle closure.
URI
https://insights.ovid.com/crossref?an=00005792-201712150-00115http://repository.hanyang.ac.kr/handle/20.500.11754/116838
ISSN
0025-7974; 1536-5964
DOI
10.1097/MD.0000000000009257
Appears in Collections:
COLLEGE OF MEDICINE[S](의과대학) > MEDICINE(의학과) > Articles
Files in This Item:
Bilateral acute myopia and angle closure glaucoma induced by Ma-huang (Ephedra) A case report.pdfDownload
Export
RIS (EndNote)
XLS (Excel)
XML


qrcode

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

BROWSE